MDJunction - People Helping People
 
Ask a Question
04/17/2012 02:55 PM

Saphris

InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

My pdoc is suggesting Saphris. I realize it's a fairly new AAP. Can anyone tell me about it and any experiences you might have had with it? I'm particularly concerned about weight gain, but of course all of the other side effects, too. Thanks!
Reply

04/17/2012 03:56 PM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

I don't take it, but I hear it works for some people, doesn't for others. I guess it just depends on how your body reacts to the medication. I'm not sure if anyone is on it here in the bipolar 2 group, but there are people with experience in the bipolar group. I hear it makes you tired like Geodon does. That's about all I know though. I hope it works for you and you get a lot of benefits from it!

04/18/2012 04:09 AM
brandib811
brandib811  
Posts: 3801
VIP Member

The weight gain is minimal. It does make you drowsy so you take if at night. It makes a difference for me.

04/24/2012 11:12 AM
unluvable85
unluvable85  
Posts: 7
Member

I have been taking saphris for almost 2 years now. My doc suggested it to me bc nothing else was working so far. Besides the taste (it comes in blackcherry as well)it works very well for me. Does make you feel drowsy in the beginning but over time that goes away..but everyone is different thats just what ive experienced..hope uou find what works best for you

04/24/2012 09:42 PM
chilecorona
Posts: 36
New Member

I was just taken off Seroquel, which kept me stable, but the weight gain was horrible and put on Safris. I'm going to have a friend monitor me closely (I have trouble identifying my mania while its ongoing) and I'll let you know how it goes. I'm switching to a new psychiatrist soon too, an addiction specialist recommended by my current PD. I'm hopeful that it will be good for me the med and the new PD.

04/25/2012 04:29 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

Thank you all for your input. Right now I'm trying abilify and working through some side effects of that med. In case it doesn't work, it's still good for me to know about Saphris. I look forward to hearing more about your trial chilecorona. Keep me posted.

04/25/2012 10:21 AM
kneesa
 
Posts: 56
Member

This was the first mood stabilizer my pdoc tried me on and I had pretty bad reactions to it. A few hours after my first time taking it I passed out twice which resulted in a really low pulse and bp, I felt like I didn't have much control over my body to really move correctly and it was pretty scary for my parents and me. I haven't taken it since.

But remember, just because I had an adverse reaction to it doesn't mean you will.


04/26/2012 05:32 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

Oh, I have low blood pressure. That might not work for me then. Wow, how scary that you passed out!
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved